Alert archive / New York / Special Weather Statements in 2018
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 26, 2018, 9:21 PM EDT for Cayuga County, Onondaga County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 26, 2018, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 82 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
366
WWUS81 KBGM 270121
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
921 PM EDT THU JUL 26 2018
NYZ017-018-270215-
Onondaga NY-Southern Cayuga NY-
921 PM EDT THU JUL 26 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN CAYUGA AND CENTRAL
ONONDAGA COUNTIES UNTIL 1015 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Syracuse, moving northeast at 25 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Onondaga, Syracuse, Clay, Cicero, Auburn, De Witt, Van Buren, North
Syracuse, Solvay and Manlius.
LAT...LON 4322 7609 4320 7608 4320 7605 4318 7601
4318 7599 4314 7597 4313 7595 4309 7598
4308 7592 4298 7591 4279 7664 4303 7660
4303 7650 4308 7650
TIME...MOT...LOC 0121Z 242DEG 21KT 4301 7621
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:49 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 26, 8:49 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 849 PM EDT Thu Jul 26 2018 .SYNOPSIS... A few scattered showers and storms are possible tonight. A brief lull is likely Friday morning before more showers and storms develop Friday afternoon and evening. Relatively quiet weather expected this weekend before the active pattern sets up next week. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Main concerns in the near term are focused on the pop up showers and storms this afternoon and evening. We have seen an increase in scattered showers and thunderstorms over the last couple of hours with several small hail signatures on radar. With this trend in mind we added a higher chance of thunderstorms and small hail wording to the forecast this evening. Overnight, batch of scattered rain showers and storms later tonight and early Friday morning and is being modeled well by the HRRR. ,We will also have to watch to see if any thunderstorms can maintain within this complex of scattered showers as well. More convection Friday afternoon and evening...a few possibly strong to severe storms mainly along and southeast of a line from Rome/Utica to Corning/Elmira. The leading edge of the next frontal system will encroach from the west tonight though...and act to increase cloud cover, and also usher in another batch of showers and thunderstorms. There is a fair amt of elevated instability associated with the approaching front...around 500-1000 J/kg of 850-500mb layer CAPE, and Showalter Index around -2 to -3. The convection should outrun the forcing from the upper wave to the west in the early morning hours...which will allow the showers/storms to dissipate as they transition to the east. Should be a lull in the activity in the mid morning hours Friday before the convection re-develops in the afternoon. The position of the front will be an important factor in determining where the convection sets up. At this time it appears the front will sag ne to sw from around Utica back to Elmira by around 18Z...with the unstable air mass to the east and se, and most of the showers and storms along and east of the front. There are a good number of parameters in favor of strong to severe storms across the sern portions of the forecast area tomorrow. The air mass will be humid with PWATs around 1-1.5 inches. Steep low and mid level lapse rates. Strong upper level forcing with much of the area within the right entrance region of a 90-100 kt jet. Around 1000-1500 J/kg of ML CAPE and plenty of deep layer shear...30-40 kt. The main parameter going against convection in our area is the frontal position. Too far east, it will be out of our area quickly. Further to the west, and more of our area within the unstable air mass. SPC currently has most of the forecast area in a marginal risk for storms...and a section of the srn Catskills and Poconos/ne PA in a slight risk for severe storms. The primary threat will likely be gusty/damaging winds and hail...with other threats of heavy downpours resulting in minor flooding and even a tornado or two is not out of the question. Quiet weather settles in behind the front Friday night with a drier air mass moving in along with lower dew points and cooler temperatures. Tomorrow temperatures will warm into the upper 70s and lower 80s. Lows tonight will fall into the lower 60s...while temps tomorrow night will be fall into the 50s. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Upper trough axis remains across the forecast area Saturday in wake of Friday night's frontal passage. As the trough lifts north/east of the forecast area, limited moisture will likely combine with forcing provided by the shortwave trough and the right entrance region of the upper jet. This will probably result in some isolated to scattered convective development across the region. A few thunderstorms may also be seen as colder temperatures aloft (provided by the passing perturbation) aids in steepening mid- tropospheric lapse rates. Right now, it looks like the greatest coverage will be across my New York Counties, mainly before mid- afternoon. After the passage of the upper low/trough axis, a drier airmass will move into the forecast area, as broad high pressure moves into the forecast area from the west. The result should be a period of dry weather for Saturday night through Sunday night in advance of the next series of storm systems. && .LONG TERM /MONDAY THROUGH THURSDAY/... Bermuda high pressure will build back over the Atlantic Monday, as another trough rotates into the Plains. This will result in the flow becoming more southwesterly, as moisture from the Gulf of Mexico moves into the region. The North American Ensemble System shows this increased Integrated Water Vapor Transport into the region will get stronger late Monday into Tuesday, and will continue into early Thursday. In terms of sensible weather, this means that unsettled weather will return during this time period with multiple chances of showers and some thunderstorms. Monday will have the lowest chances, as the greatest moisture flow and most precipitation will be mainly south of our forecast area across the Mid Atlantic. With the increased moisture advection, some of the showers could be locally heavy beginning Tuesday due to their slow movement. Given model differences, it is still too far out to pinpoint the exact placement and timing of these heavy showers. Highs during this period will generally be in the upper 70s to around 80. However, the more noticeable change from the weekend will be that it will be becoming more humid. Dew points will rise to the mid 60s Monday and 65-70 Tuesday through Thursday. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... Mainly VFR. Winds generally 10 knots or less from the south then becoming more westerly on Friday. A thunderstorm will move over BGM between now and 01Z with lightning currently occurring. A few scattered storms can not be ruled out at other TAF sites through the early evening. Another round of showers is expected overnight for KELM, KITH, KRME and KSYR represented through tempo groups. Additional showers and possible thunderstorms tomorrow morning into the afternoon are represented in another tempo group. Left thunder out of the TAF for now given it is still over 12 hours away. Outlook... Saturday/Sunday...Mainly VFR. Monday and Tuesday...Restrictions possible in showers and storms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT/MWG SHORT TERM...DAB LONG TERM...BJG/DAB AVIATION...MWG
Hazardous weather outlook, Jul 26, 3:03 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 303 PM EDT Thu Jul 26 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271915- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 303 PM EDT Thu Jul 26 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The potential exists for strong thunderstorms to develop across the region on Friday. A few storms may become severe with damaging wind gusts and hail. Monitor the forecast for updates and details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 8:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
811 PM EDT THU JUL 26 2018
NYZ055-270045-
Tioga NY-
811 PM EDT THU JUL 26 2018
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL TIOGA COUNTY UNTIL 845
PM EDT...
At 810 PM EDT, Doppler radar was tracking a strong thunderstorm over
Candor, or 7 miles northwest of Owego, moving east at 20 mph.
Half inch hail will be possible with this storm.
This strong thunderstorm will be near...
Berkshire and Newark Valley around 840 PM EDT.
LAT...LON 4232 7619 4218 7611 4217 7612 4213 7641
4223 7646
TIME...MOT...LOC 0010Z 250DEG 15KT 4220 7633
DJNSpecial weather statement, Jul 26, 8:20 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
820 PM EDT THU JUL 26 2018
NYZ017-270045-
Southern Cayuga NY-
820 PM EDT THU JUL 26 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN CAYUGA COUNTY UNTIL
845 PM EDT...
At 820 PM EDT, Doppler radar was tracking a strong thunderstorm over
Venice Center, or 15 miles south of Auburn, moving northeast at 20
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Owasco, Fleming, Locke, Genoa, Ledyard, Moravia, Niles, Sempronius,
Venice Center and Montville.
LAT...LON 4291 7645 4284 7645 4285 7636 4280 7629
4278 7627 4276 7628 4262 7648 4263 7655
4272 7666 4294 7650
TIME...MOT...LOC 0020Z 219DEG 16KT 4271 7652
DJNSpecial weather statement, Jul 26, 8:40 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Binghamton NY 840 PM EDT THU JUL 26 2018 NYZ016-017-270115- Southern Cayuga NY-Seneca NY- 840 PM EDT THU JUL 26 2018 ...STRONG THUNDERSTORM WILL AFFECT...CENTRAL SENECA AND NORTHWESTERN CAYUGA COUNTIES UNTIL 915 PM EDT... At 840 PM EDT, Doppler radar was tracking a strong thunderstorm over Canoga, or near Seneca Falls, moving northeast at 20 mph. Half inch hail will be possible with this storm. This strong thunderstorm will be near... Union Springs and Lehigh Vallley Junction around 850 PM EDT. Cayuga around 855 PM EDT. Auburn and Fleming around 910 PM EDT. Melrose Park and Throopsville around 915 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4275 7684 4288 7691 4302 7664 4284 7649 TIME...MOT...LOC 0040Z 237DEG 19KT 4285 7676 DJN
Special weather statement, Jul 26, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
921 PM EDT THU JUL 26 2018
NYZ017-018-270215-
Onondaga NY-Southern Cayuga NY-
921 PM EDT THU JUL 26 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN CAYUGA AND CENTRAL
ONONDAGA COUNTIES UNTIL 1015 PM EDT...
At 921 PM EDT, Doppler radar was tracking a strong thunderstorm near
Syracuse, moving northeast at 25 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Onondaga, Syracuse, Clay, Cicero, Auburn, De Witt, Van Buren, North
Syracuse, Solvay and Manlius.
LAT...LON 4322 7609 4320 7608 4320 7605 4318 7601
4318 7599 4314 7597 4313 7595 4309 7598
4308 7592 4298 7591 4279 7664 4303 7660
4303 7650 4308 7650
TIME...MOT...LOC 0121Z 242DEG 21KT 4301 7621
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:11 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jul 26, 8:20 PM EDT | Special Weather Statement | BGM | Cayuga | 25 min |
| Jul 26, 8:40 PM EDT | Special Weather Statement | BGM | Seneca | 35 min |
| Jul 26, 11:17 PM EDT | Special Weather Statement | BGM | Oneida | 28 min |
| Jul 27, 12:30 AM EDT | Special Weather Statement | BGM | Yates | 30 min |
| Jul 27, 12:57 PM EDT | Areal Flood Advisory | BGM | Sullivan | 98 min |
| Jul 27, 2:38 PM EDT | Special Weather Statement | BGM | Sullivan | 52 min |
| Jul 27, 3:21 PM EDT | Special Weather Statement | BGM | Delaware | 39 min |
| Jul 27, 3:35 PM EDT | Special Weather Statement | BGM | Otsego | 25 min |
| Jul 27, 3:54 PM EDT | Special Weather Statement | BGM | Sullivan | 51 min |
| Jul 27, 3:59 PM EDT | Special Weather Statement | BGM | Delaware | 46 min |
| Jul 27, 4:35 PM EDT | Areal Flood Advisory | BGM | Delaware | 115 min |
| Jul 27, 4:47 PM EDT | Special Weather Statement | BGM | Sullivan | 43 min |
| Jul 27, 5:24 PM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jul 27, 6:02 PM EDT | Special Weather Statement | BGM | Orange | 28 min |
| Jul 27, 3:28 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 2 hr |
| Jul 27, 3:49 PM EDT | Special Weather Statement | BGM | Lackawanna | 41 min |
| Jul 27, 4:09 PM EDT | Special Weather Statement | BGM | Bradford | 51 min |
| Jul 27, 4:24 PM EDT | Special Weather Statement | BGM | Luzerne | 66 min |
| Jul 27, 4:34 PM EDT | Areal Flood Advisory | BGM | Pike, Wayne | 2 hr |
| Jul 27, 4:58 PM EDT | Special Weather Statement | BGM | Pike | 47 min |
| Jul 27, 5:28 PM EDT | Areal Flood Advisory | BGM | Pike | 2 hr |
Nearby
Special Weather Statements in New York, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.